MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5 LAT 32MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5 LAT 32MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 136-32-54
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Bone Fracture(s) (1870); Osteolysis (2377); Insufficient Information (4580)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a patient, initial hip implanted on an unknown date, underwent a revision procedure on (b)(6) 2024, reason unknown.They were replaced with a 140-36-54 cc inlay vitamin e, neutral, ø 36, gr.4 serial (b)(6).No further information.
 
Additional Manufacturer Narrative
Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: implanted with a lateralized liner and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors specified in the hhe.However, this cannot be confirmed because the devices were not returned for evaluation and images or radiographs were not provided.D10: (b)(6) 180-01-60 - crown cup,cluster-hole gr.60 h03628-01 248853 - tls screw ø10,l25 h03762-01 253569 - tls screw ø10,l20 j03375-07 265746 - tls band set and blade 2 bands, threads u.1 kli additional information: a3, b4, b7, d1, d2, d2b, d4, d10, g4, h4.
 
Event or Problem Description
The patient was implanted with a hip prosthetic socket from exactech in 2019.A periprosthetic acetabular fracture was diagnosed in (b)(6) 2023 as a result of a bicycle fall.In the x-ray control showed a clear decentering of the prosthetic head and an unusually large one osteolysis in the fractured acetabulum area as a sign of inlay wear.First there was one conservative treatment of the fracture.The inlay wear could then be seen during a revision operation on (b)(6) 2024.Inlay change to a vitd-hardened, specially approved inlay (novation xle, neutral liner, group 4, 36 mm i.D., ref 104-36-54 sn (b)(6)).As part of the replacement operation, the inlay was also replaced the determination of the solid cup integrity as well as the curettage and sealing of the cysts in the cup bed using allogeneic spongiosa and changing the prosthetic head.
 
Event or Problem Description
Additional information from legal notice.The reason for my involvement is the undisputed fact that my client was implanted with a defective device from your client on (b)(6) 2019.Due to the recall initiated by your client (letter from the implanting hospital to my client dated april 20, 2023), a revision surgery was required at the (b)(6) hospital in (b)(6) due to premature wear of the inlay.This surgery could not be performed until on (b)(6) 2024, as my client had, prior to the recall investigation of the implant, sustained a bicycle accident that resulted in a pelvic fracture.According to the attending physicians, this fracture would not have occurred if the implanted hip joint had been free of defects.Consequently, the revision surgery had to be delayed until the conservatively treated pelvic fracture had healed.Following the hospital stay for the revision surgery, my client underwent rehabilitation at a clinic in (b)(6).The affected hip is on the left side.The inlay was defective, necessitating a revision for medical reasons.As a result of this defective product, my client¿s bicycle accident not only caused a severe contusion but also resulted in a pelvic fracture, which led to delayed treatment and recovery.A revision surgery was required, which in itself justifies the claim for pain and suffering.
 
Additional Manufacturer Narrative
Corrected information h6: health effect/clinical code, component code.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: the serial number (b)(6) is confirmed to be a part of recall number: z-1729-2022.Based on the available information, the patient involved in incident meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: implanted with a lateralized liner and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors specified such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed because the devices were not returned for evaluation, and no images or radiographs were provided.Additionally, it cannot be determined whether the liner wear contributed to the pelvic fracture.Based on available information, the fracture was likely due to trauma from a bicycle fall.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were corrected: e1: first and last name, email (b)(6), phone number (b)(6).E2, b2, h6.Based on the available information, the patient involved in incident meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: implanted with a lateralized liner and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors specified such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed because the devices were not returned for evaluation, and no images or radiographs were provided.Additionally, it cannot be determined whether the liner wear contributed to the pelvic fracture.Based on available information, the fracture was likely due to trauma from a bicycle fall.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, +5 LAT 32MM ID, GROUP 4 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
michael crader
2320 nw 66 court
gainesville, FL 32653
3522753978
MDR Report Key18983877
Report Number1038671-2024-00671
Device Sequence Number16867451
Product Code JDI
UDI-Device Identifier10885862024305
UDI-Public10885862024305
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/17/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2022
Device Catalogue Number136-32-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/30/2024
10/28/2024
12/04/2024
12/04/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date05/21/2024
11/06/2024
12/17/2024
12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale